Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 266, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at May 7, 2008, 6:50 AM CDT for Creek County, Okfuskee County, Oklahoma. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 7, 2008, 6:50 AM CDT (11:50 UTC)
- Expired
- May 7, 2008, 7:15 AM CDT
- In force
- 25 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
Counties Creek County, OK, Okfuskee County, OK
The radar
The Norman radar (KTLX), 83 km from the middle of the area, began a volume at 11:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 7, 7:16 AM CDT | HAIL 0.88 | 1 E Mason, OK | BRIEF PENNY TO NICKEL HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 11.8 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 516 J/kg
- Mixed-layer CIN
- -282 J/kg
- Mixed-layer LCL
- 799 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 89 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 071150
SVRTSA
OKC037-107-071215-
/O.NEW.KTSA.SV.W.0266.080507T1150Z-080507T1215Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
650 AM CDT WED MAY 7 2008
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
OKFUSKEE COUNTY IN EAST CENTRAL OKLAHOMA
SOUTHERN CREEK COUNTY IN NORTHEAST OKLAHOMA
* UNTIL 715 AM CDT
* AT 648 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS
TO 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF PADEN...
MOVING NORTHEAST AT 50 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...PADEN...
BOLEY...CASTLE...OKEMAH...WELTY...OKFUSKEE AND CLEARVIEW.
STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
LAT...LON 3556 9618 3555 9615 3538 9612 3535 9645
3545 9646 3541 9653 3538 9654 3540 9664
3566 9663 3570 9659 3577 9619
TIME...MOT...LOC 1150Z 244DEG 45KT 3545 9666
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 7, 3:50 AM CDT, 3 hours earlier.
Area forecast discussion, May 7, 3:50 AM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
350 AM CDT WED MAY 7 2008
.DISCUSSION...
UPPER LOW CURRENTLY CROSSING INTO FAR WEST TEXAS LOOKS TO BE
MAKING ITS TURN NORTHEASTWARD...AND THE LATEST DATA IS IN GOOD
AGREEMENT ON THE EVENTUAL TRACK ACROSS OKLAHOMA AND INTO SOUTHERN
MISSOURI BY SUNRISE THURSDAY. OVERNIGHT MCS ACTIVITY ACROSS
SOUTHERN KANSAS HAS PLACED AN ILL DEFINED OUTFLOW BOUNDARY INTO
NORTHEAST OKLAHOMA...WHILE THE SYNOPTIC SCALE FRONTAL BOUNDARY
REMAINS FURTHER NORTH ACROSS CENTRAL KANSAS. FURTHER
WEST...CONVECTION CONTINUES TO BLOSSOM WITHIN STRONGLY DIFFLUENT
FLOW AHEAD OF UPPER LOW. THIS REGION OF STRONG FORCING WILL
INTERACT WITH PLUME OF HIGH MOISTURE TO EXPAND PRECIP ACROSS
NORTHEAST OKLAHOMA TODAY. THE FAVORED REGION OF HIGHEST RAINFALL
AMOUNTS NORTH OF THE UPPER LOW TRACK MAY PLACE THE HEAVIER AMOUNTS
JUST NORTH OF THE FORECAST AREA...HOWEVER THE PRESENCE OF THE
MESOSCALE BOUNDARIES CASTS ENOUGH UNCERTAINTY TO WARRANT A FLASH
FLOOD WATCH FOR NORTHERN BORDER COUNTIES.
THE SEVERE POTENTIAL TODAY CONTINUES TO LOOK HIGHEST FOR SOUTHERN
PORTIONS OF THE FORECAST AREA. STEEPENING LAPSE RATES WILL SUPPORT
MORE INTENSE UPDRAFTS WITH STORMS DEVELOPING ALONG SURGING DRYLINE
THIS AFTERNOON FROM SOUTHERN OKLAHOMA THROUGH CENTRAL TEXAS. THE
LARGELY BACKED WIND PROFILES SUGGEST A LIMITED WINDOW EXISTS FOR
DISCRETE STORMS BEFORE CELLULAR INTERACTIONS YIELD BROKEN LINE
SEGMENTS. HOWEVER THE MAGNITUDE OF BOTH THE SHALLOW AND DEEP
LAYERED SHEAR VECTORS WILL SUPPORT EMBEDDED SUPERCELLULAR
POTENTIAL WITH ALL FORMS OF SEVERE WEATHER POSSIBLE.
THE FRONTAL BOUNDARY IN WAKE OF THE UPPER LOW WILL MAKE LIMITED
SOUTHWARD PROGRESS ON THURSDAY...WITH MODELS IN BETTER AGREEMENT
ON A FAST MOVING SHORTWAVE TROUGH PASSING THE AREA THURSDAY NIGHT.
SMALL SCALE MCS IS EXPECTED TO DEVELOP WITHIN THE UPSLOPE FLOW
ALONG THE FRONT RANGE AND TRACK INTO...OR JUST NORTH OF...THE FORECAST
AREA THURSDAY NIGHT THROUGH FRIDAY MORNING.
A BRIEF DRY PERIOD BEFORE A STRONGER WAVE DRAWS THE FRONTAL
BOUNDARY NORTH FRIDAY NIGHT...AND PUSHES IT BACK SOUTHWARD
BY SATURDAY NIGHT. THIS TIMEFRAME WILL BE THE NEXT SHOT AT SHOWERS
AND THUNDERSTORMS...AND CURRENT LOW LEVEL MOISTURE FORECASTS YIELD
IMPRESSIVE INSTABILITY AHEAD OF THIS FRONTAL SURGE. HIGH PRESSURE
AND ASSOCIATED DRY WEATHER LOOK TO PREVAIL SUNDAY INTO
TUESDAY...WHEN THE NEXT SYSTEM IN THE ACTIVE PATTERN BEGINS TO
AFFECT THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 75 57 75 55 / 100 70 10 30
FSM 77 60 76 56 / 90 70 10 10
MLC 75 58 77 57 / 90 30 10 10
BVO 74 57 73 53 / 100 70 10 40
FYV 74 58 71 51 / 90 80 20 20
BYV 74 58 69 50 / 80 80 20 10
MKO 75 58 74 57 / 100 60 10 20
MIO 75 57 70 52 / 100 80 20 40
F10 74 56 76 57 / 90 50 10 20
HHW 77 61 80 59 / 80 30 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH FROM 7 AM WEDNESDAY TO 7 AM THURSDAY FOR
OKZ054-OKZ055-OKZ056-OKZ057-OKZ058.
AR...NONE.
&&
SHORT TERM...17
LONG TERM....07Hazardous weather outlook, May 7, 4:55 AM CDT, 1 hour 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 455 AM CDT WED MAY 7 2008 ARZ001-002-010-011-019-020-029-OKZ049-053>076-081000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 455 AM CDT WED MAY 7 2008 ...NUMEROUS SEVERE THUNDERSTORMS ARE EXPECTED TODAY... THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. TORNADO. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...NOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. SEVERE THUNDERSTORM. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...NOON. AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA. FLASH FLOOD. RISK...ELEVATED. AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...THIS AFTERNOON. AREA AT GREATEST RISK...NORTHEAST OKLAHOMA. DISCUSSION... A POTENT AREA OF LOW PRESSURE ALOFT WAS MOVING INTO WEST TEXAS EARLY THIS MORNING. THIS LOW WILL MOVE NORTHEAST ACROSS OKLAHOMA LATER TODAY. AT THE SURFACE...LOW PRESSURE WILL MOVE INTO EASTERN OKLAHOMA LATE TODAY WITH A DRY LINE TO ITS SOUTH SOUTHEAST. THE LOW PRESSURE AND DRY LINE WILL MOVE NORTHEAST AND EAST OF THE AREA BY LATE EVENING. THUNDERSTORMS WERE ONGOING THIS MORNING ACROSS SOUTHWEST OKLAHOMA. THESE THUNDERSTORMS WILL SPREAD NORTHEAST AND MAY IMPACT EASTERN OKLAHOMA AND NORTHWEST ARKANSAS LATER THIS MORNING. ADDITIONAL THUNDERSTORMS ARE EXPECTED TO FORM ALONG THE DRY LINE AND JUST TO THE EAST OF THE SURFACE LOW PRESSURE THIS AFTERNOON. DISCRETE SUPERCELLS WILL BE POSSIBLE WITH THIS NEW DEVELOPMENT. HOWEVER...THE WIND FIELDS ALOFT WILL BE STRONGLY BACKED AND THIS WOULD SUPPORT THE FORMATION OF A SQUALL LINE. IF A SQUALL FORMS...SUPERCELLS MAY STILL BE EMBEDDED WITHIN IT. LARGE HAIL...DAMAGING WINDS AND TORNADOES WILL BE POSSIBLE. THE MOST FAVORED AREA FOR SEVERE THUNDERSTORMS AND TORNADOES WILL BE ACROSS SOUTHEAST OKLAHOMA OR TO THE SOUTHEAST OF THE UPPER LOW TRACK. IN ADDITONAL TO THE SEVERE THUNDERSTORM RISK...THERE WILL BE A RISK OF FLASH FLOODING. THE MOST LIKELY AREA FOR THIS WILL BE TO THE NORTH OF THE UPPER LOW OR ACROSS NORTHEAST OKLAHOMA. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION LIKELY NEEDED...ESPECIALLY ACROSS SOUTHEAST OKLAHOMA. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...THUNDERSTORM POTENTIAL. FRIDAY...THUNDERSTORM POTENTIAL. SATURDAY...THUNDERSTORM POTENTIAL. SUNDAY...NO HAZARDS. MONDAY...NO HAZARDS. TUESDAY...THUNDERSTORM POTENTIAL. EXTENDED DISCUSSION... THE COLD FRONT ASSOCIATED WITH TODAYS LOW PRESSURE SYSTEM WILL REMAIN IN THE AREA THE NEXT FEW DAYS KEEPING THUNDERSTORMS IN THE FORECAST. THE BEST CHANCE FOR SEVERE WEATHER WILL BE LATE SATURDAY OR SATURDAY NIGHT. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, May 7, 6:15 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
615 AM CDT WED MAY 7 2008
OKZ061-062-071200-
MAYES OK-ROGERS OK-
615 AM CDT WED MAY 7 2008
...SIGNIFICANT WEATHER ALERT...
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 700 AM CDT
FOR THE FOLLOWING COUNTIES...
IN NORTHEAST OKLAHOMA
ROGERS AND NORTHWESTERN MAYES
AT 615 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
WEST OF CLAREMORE...MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT
WILL BE AFFECTED BY THIS STORM INCLUDE...CLAREMORE...TIAWAH...
FOYIL...BUSHYHEAD...CHELSEA...ADAIR AND PENSACOLA.
SMALL HAIL BRIEF GUSTY WINDS AND BRIEF HEAVY RAINFALL CAN BE
EXPECTED WITH THIS STORM.
LAT...LON 3655 9533 3652 9531 3652 9508 3652 9501
3616 9556 3636 9574 3659 9564
TIME...MOT...LOC 1115Z 229DEG 24KT 3632 9564The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 3:02 AM CDT | River Flood Warning | TSA | Ottawa | 5 days |
| May 7, 3:22 AM CDT | Flash Flood Watch | TSA | Craig, Delaware, Mayes, Nowata, Ottawa, Washington | 24 hr |
| May 7, 6:15 AM CDT | Special Weather Statement | TSA | Rogers | 45 min |
| May 7, 6:42 AM CDT | Severe Thunderstorm Warning | TSA | Craig, Mayes, Rogers | 63 min |
| May 7, 7:07 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes | 53 min |
| May 7, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Creek, Okfuskee, Okmulgee | 48 min |
| May 7, 7:49 AM CDT | Severe Thunderstorm Warning | TSA | Muskogee, Okmulgee, Tulsa, Wagoner | 56 min |
| May 7, 8:18 AM CDT | Areal Flood Advisory | TSA | Creek, Mayes, Muskogee, Okmulgee, Osage, Pawnee and 3 more | 33 days |
| May 7, 8:55 AM CDT | Special Weather Statement | TSA | Delaware | 65 min |
| May 7, 9:00 AM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Delaware, Mayes | 45 min |
| May 7, 9:17 AM CDT | Special Weather Statement | TSA | Muskogee | 43 min |
| May 7, 9:30 AM CDT | River Flood Warning | TSA | Ottawa | 58 hr |
| May 7, 9:44 AM CDT | Special Weather Statement | TSA | Cherokee | 31 min |
| May 7, 10:24 AM CDT | Special Weather Statement | TSA | Creek | 36 min |
| May 7, 11:18 AM CDT | Special Weather Statement | TSA | Okfuskee, Okmulgee | 42 min |
| May 7, 11:19 AM CDT | Areal Flood Advisory | TSA | Cherokee, Creek, Haskell, Latimer, McIntosh, Muskogee and 8 more | 33 days |
| May 7, 12:22 PM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Creek, Delaware, Mayes, Muskogee and 7 more | 37 days |
| May 7, 12:48 PM CDT | Areal Flood Advisory | TSA | Craig, Creek, Nowata, Okfuskee, Okmulgee, Osage and 3 more | 37 days |
| May 7, 1:14 PM CDT | Areal Flood Advisory | TSA | Cherokee, Craig, Delaware, Mayes, Muskogee, Nowata and 3 more | 37 days |
| May 7, 2:05 PM CDT | Flash Flood Warning | TSA | Craig, Delaware, Mayes, Ottawa, Rogers | 6 hr |
| May 7, 2:42 PM CDT | River Flood Warning | TSA | Nowata | 18 hr |
| May 7, 4:29 PM CDT | Special Weather Statement | TSA | Creek, Okfuskee | 61 min |
| May 7, 5:31 PM CDT | Special Weather Statement | TSA | Creek | 59 min |
| May 7, 5:48 PM CDT | Special Weather Statement | TSA | Okfuskee | 27 min |
| May 7, 6:14 PM CDT | Severe Thunderstorm Warning | TSA | Creek, McIntosh, Okfuskee, Okmulgee | 46 min |
| May 7, 6:17 PM CDT | Severe Thunderstorm Warning | TSA | Haskell, Latimer, McIntosh, Pittsburg, Pushmataha | 43 min |
| May 7, 6:23 PM CDT | Severe Thunderstorm Warning | TSA | Creek | 67 min |
| May 7, 6:41 PM CDT | Tornado Warning | TSA | Creek, Okmulgee | 64 min |
| May 7, 6:42 PM CDT | Flash Flood Warning | TSA | Creek, Okfuskee | 5 hr |
| May 7, 6:54 PM CDT | Flash Flood Warning | TSA | Osage, Pawnee | 6 hr |
| May 7, 6:56 PM CDT | Severe Thunderstorm Warning | TSA | Cherokee, Haskell, Latimer, LeFlore, McIntosh, Muskogee and 5 more | 64 min |
| May 7, 6:57 PM CDT | Severe Thunderstorm Warning | TSA | Creek, Mayes, Muskogee, Okmulgee, Rogers, Tulsa and 1 more | 63 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.